Wildfire, Stutsman
- When
- April 9, 2:14 PM CST to April 13, 7:00 PM CST
- Where
- Stutsman County, 2 mi S of Windsor
- Reported by
- NEWSPAPER
- Coordinates
- 46.979, -98.959 (the zone’s center; the record gives no point)
Stutsman county firefighters spent the week of April 9th through the 13th battling two dozen wildfires across the countyburning over 9000 acres. Fires flared up near Cleveland, Medina and Windsor in Stutsman county.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
Stutsman county firefighters spent the week of April 9th through the 13th battling two dozen wildfires across the countyburning over 9000 acres. Fires flared up near Cleveland, Medina and Windsor in Stutsman county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Apr 9, 1:45 PM CST, 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 245 PM CDT WED APR 9 2003 MAIN CONCERNS TONIGHT INCLUDE DRY COLD FRONTAL PASSAGE WITH ASSOCIATED WIND SHIFTS AND TEMPERATURES. SHORT WAVE SYSTEM PASSING WELL NORTH OF THE REGION BUT WILL TRAIL A DRY COLD FRONT THROUGH THE REGION TONIGHT. MODELS HAVE KEPT UP WITH THIS FEATURE PRETTY WELL SO FEEL CONFIDENT THIS WILL BE A DRY FONTAL PASSGE WITH JUST SOME SCT/BKN CLOUD COVER. WILL LET THE RED FLAG WARNING EXPIRE TONIGHT AT 6 PM AS RH VALUES WILL BE RECOVERING. THURSDAY AND FRIDAY WILL BE DRY AND MILD AS RIDGE BUILDS BACK INTO THE REGION AS SHORT WAVE EXITS THE REGION. AVN CONTINUES TO SPREAD SHOWERS INTO THE STATE SAT EVEWN THOUGH H5 RIDGE AXIS OVER THE WRN ND REGION. WILL KEEP THE SHOWERS IN AT THIS TIME BUT BETTER CHANCES WILL OCCUR MONDAY THROUGH WED AS SOUTHWEST FLOW BECOME MORE FULLY DEVELOPED ALOFT AND SHORT WAVE ENERGY MOVES FROM THE ERN PACIFIC INTO THE PLAINS. WILL MENTION THUNDERSTORMS SUNDAY AND MONDAY AS H8 THERMAL RIDGE BUILDS INTO THE STATE. .BIS...NONE WA
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-100945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 450 AM CDT WED APR 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN INCREASE FIRE THREAT EXIST THIS AFTERNOON AND EARLY EVENING ACROSS THE SOUTHERN HALF OF THE REGION. GUSTY SOUTHWEST WINDS COMBINED WITH LOW HUMIDITIES WILL DEVELOP EARLY THIS AFTERNOON. THE FIRE DANGER INDEX IS IN THE EXTREME CATEGORY ACROSS THE SOUTH AND A RED FLAG WARNING HAS BEEN ISSUED FOR THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TURNER
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350905.